Daily

What is the generic for allegra?

Status: Discontinued

May Treat: ·

Drug Class: Antihistamines – 2nd Generation · Antihistamines – 2nd Generation – Piperidines

Availability: Prescription sometimes needed

Pregnancy: Consult a doctor before using

Status: Discontinued

May Treat: ·

Drug Class: Antihistamines – 2nd Generation · Antihistamines – 2nd Generation – Piperidines

Availability: Prescription sometimes needed

Pregnancy: Consult a doctor before using

Lactation: Consult a doctor before using

Alcohol: Limit intake while taking this medication

Driving: May cause drowsiness or dizziness. Use caution

Manufacturer: SANOFI-AVENTIS

PrecautionsPrecautions

  • Avoid taking with apple, grapefruit, orange juice.
  • Avoid aluminum/magnesium antacids within 2 hours.
  • Check warnings on OTC medications.
  • Avoid taking with apple, grapefruit, orange juice.
  • Avoid aluminum/magnesium antacids within 2 hours.
  • Check warnings on OTC medications.
  • Tell doctor if you have kidney problems
  • Call doctor if you are not getting better
  • Room temperature

  • For capsule products : May take with or without food. Protect from heat,light,& moisture.
  • For suspension, oral products : Shake well & measure with dosing spoon/cup/syringe.
  • For tablet,disintegrating products : Open with dry hands and place tablet on tongue. Place tablet on tongue to dissolve it. Take on an empty stomach.

What are side effects of Allegra?Any warnings while using Allegra?Is Allegra contraindicated for any condition?How to use Allegra?What if you missed a dose of Allegra?What if you overdose on Allegra?

For informational purposes only. Consult a medical professional for advice.

Reviewed by a panel of doctors. Source: First Databank

Was this helpful?

  • People also askWhich is better Allegra or Claritin?Which is better Allegra or Claritin?While the studies referenced above didn’t specifically test Allegra and Claritin for treatment of itching or hives, they give us a good indication that Allegra may be the better choice as it works faster and is more effective in reducing histamine induced inflammation than Claritin. Nevertheless, either will provide effective relief.

    Precautions

    • Avoid taking with apple, grapefruit, orange juice.
    • Avoid aluminum/magnesium antacids within 2 hours.
    • Check warnings on OTC medications.
    • Avoid taking with apple, grapefruit, orange juice.
    • Avoid aluminum/magnesium antacids within 2 hours.
    • Check warnings on OTC medications.
    • Tell doctor if you have kidney problems
    • Call doctor if you are not getting better
    • Room temperature

    • For capsule products : May take with or without food. Protect from heat,light,& moisture.
    • For suspension, oral products : Shake well & measure with dosing spoon/cup/syringe.
    • For tablet,disintegrating products : Open with dry hands and place tablet on tongue. Place tablet on tongue to dissolve it. Take on an empty stomach.

    What are side effects of Allegra?Any warnings while using Allegra?Is Allegra contraindicated for any condition?How to use Allegra?What if you missed a dose of Allegra?What if you overdose on Allegra?

    For informational purposes only. Consult a medical professional for advice.

    Reviewed by a panel of doctors. Source: First Databank

    Was this helpful?Which is better Allegra or Claritin? While the studies referenced above didn’t specifically test Allegra and Claritin for treatment of itching or hives, they give us a good indication that Allegra may be the better choice as it works faster and is more effective in reducing histamine induced inflammation than Claritin. Nevertheless, either will provide effective relief.

    Is Allegra the same as Zyrtec? Allegra is a brand name for the drug fexofenadine and Zyrtec is a brand name for the drug cetirizine.

    Does Allegra contain aspirin? No, allergra doesn’t aspirin. Allegra (fexofenadine) is an antihistamine that reduces the natural chemical histamine in the body.

    Does grapefruit interact with Allegra? Fexofenadine ( Allegra ), a popular non-drowsy antihistamine available over-the-counter (OTC) can interact not only with grapefruit juice, but also with apple and orange juice. However, in the case of fexofenadine, blood levels of the drug go down and the effectiveness of the antihistamine may be reduced.

    Should I take Claritin, Zyrtec, or Allegra?

    Should I take Claritin, Zyrtec, or Allegra? For mild to moderate allergy symptoms, Allegra may be preferable to drugs such as Zyrtec since these other drugs are more sedating. Yet for severe symptoms which are interfering with work, school, or play, a medication such as Zyrtec may be needed. In addition, it’s very important to note that every person is different.

    Is Claritin the same as Allegra? Allegra is a brand name for the drug fexofenadine and Claritin is a brand name for the drug loratadine.

    What are the long term side effects of Claritin? Common side effects of Claritin include: headache, sleepiness, feeling tired, drowsiness, fatigue, nervousness, stomach pain, diarrhea, dry mouth, sore throat, hoarseness, eye redness, blurred vision, nosebleed, or skin rash.

    Can you take Claritin and Allegra together? To conclude, it is not recommended to take both Claritin and Allegra together due to the possibility of drowsiness without additional benefit. Another antihistamine that could be considered is Zyrtec, but may slightly increase the chance of drowsiness.